MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. REMOVE 8.0 OZ BOTTLE 01; SOLVENT, ADHESIVE TAPE

SMITH & NEPHEW MEDICAL LTD. REMOVE 8.0 OZ BOTTLE 01; SOLVENT, ADHESIVE TAPE
Model Number 403300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during wound treatment, one patient experienced burns when using remove.It is used the adhesive remover, chlorhexidine, then chloraprep, and the burn is on the side of the patient where this might have pooled.A pad that circulates heated water to help with body temperature during the heart surgery is also laid.It is unknown how this event has been addressed.Patient outcome is also unknown.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation, all supplied information has been reviewed and we have not been able to confirm the complaint.Medical review conclude, the complaint details, represents a procedure complication and does not represent a device malfunction.It is unknown if the direction for use of the remove 8.0 oz bottle 01 was adhered to.The remove is flammable use in a well-ventilated area.Wash the patient¿s skin with soap, water and then pat dry.¿ according to the report, this event was addressed by wound care consult.However, since this issue was unresolved, the impact to the patient beyond that which already been reported is unknown.Should any additional relevant patient information be provided, this complaint would be re-assessed.A probable root cause may included patients sensitivity to the product.A documentation review has been conducted, confirming no previous complaints of this nature and no historical escalations have been observed.A review of the device history confirmed that no manufacturing problems where observed.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.This investigation is now complete, with no manufacturing problems observed, no corrective actions are deemed necessary.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
REMOVE 8.0 OZ BOTTLE 01
Common Device Name
SOLVENT, ADHESIVE TAPE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12972106
Report Number8043484-2021-02006
Device Sequence Number4442995
Product Code KOX
UDI-Device Identifier00040565112435
UDI-Public00040565112435
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403300
Device Catalogue Number403300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown